What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 20, 2:11 PM CST, 2 hours 37 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected this afternoon through Monday. Isolated strong storms with gusty winds, small hail, and heavy rain with localized flooding will be possible at times.
- An isolated severe storm with hail to one inch in diameter can't be ruled for the rest of this afternoon into early this evening, especially across central and east-central WI.
- Above normal temperatures are expected for much of next week.
Area forecast discussion, Sep 20, 2:11 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
311 PM CDT Sat Sep 20 2025
Forecast discussion for routine afternoon forecast issuance
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected this
afternoon through Monday. Isolated strong storms with gusty
winds, small hail, and heavy rain with localized flooding will
be possible at times.
- An isolated severe storm with hail to one inch in diameter
can't be ruled for the rest of this afternoon into early this
evening, especially across central and east-central WI.
- Above normal temperatures are expected for much of next week.
&&
.DISCUSSION...
Issued at 310 PM CDT Sat Sep 20 2025
SHORT TERM (This Afternoon through Sunday)
First upper level disturbance moved away from the area late this
morning, bringing a lull in the shower and storm activity early
this afternoon. The second piece of energy was moving towards the
area as of mid-afternoon. In response, scattered showers and
thunderstorms developed across central and east-central WI. The
local mesoanalysis page indicated surface based CAPE values of
1,000-1,800 J/KG across central and east-central WI. 0-6km shear
values were around 25 knots. The upper level feature is expected
to move across the area for the rest of the afternoon into this
evening, bringing scattered showers and storms to the area. The
risk of severe weather is low, however an isolated severe storm
with 1" inch hail can't be ruled out. As the feature moves away
from the area later tonight, the shower and storm activity will
wane. With the upper trough overhead, can't go completely dry
later tonight as a few isolated showers could pop up at times.
Also, areas of fog are possible later tonight. The HREF indicated
a 30-60% probability of visibilities dropping below one mile,
especially north and west of the Fox Valley. Any lingering fog
will burn off by mid-morning on Sunday, then the chances of
showers and storms will increase during the late morning and
afternoon. Lows tonight will drop into the middle 50s to lower 60s
with highs Sunday in the upper 60s to middle 70s.
LONG TERM (Sunday Night through next Saturday)
The 500mb trough will linger through Monday, bringing continued
chances of showers and thunderstorms. 500mb heights will begin
to rise Monday night and Tuesday as ridging develops across the
northern plains into the western Great Lakes. By the middle of
next week, ensemble height anomalies indicate a ridge will develop
over central Canada while a low-pressure system forms over the
Ozarks. This pattern will help funnel drier, more stable air into
the region, shunting most of the precipitation chances south of
the area through Thursday. The GFS model indicated a decent
rainfall event Wednesday into Thursday, but was the outlier
at the moment. Temperatures for much of next week will end up
above normal.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1224 PM CDT Sat Sep 20 2025
Latest model and radar trends support only isolated showers and
storms (20%) through 20-21z, then become scattered to numerous
(40-60%) during the remainder of the afternoon into the evening
before diminishing during the late evening and overnight hours
(15-30%). Scattered showers and storms (30-50%) are again
expected on Sunday. For later tonight into Sunday morning, IFR or
low CIGS are likely (60-74%) at KRHI/KAUW/KCWA. Still a lot of
uncertainty of CIGS at KGRB/KATW/KAUW due to model guidance
suggesting VFR/MVFR category. Decided to put a tempo group for
IFR or lower CIGS at these 3 sites. Also, areas of fog are
expected overnight. HREF probabilities are 30-60% for visibilities
of 1 mile or less north and west of the Fox Valley. Have not gone
that low in the 18z TAFS, but will pass on concerns to the next
shift that may need to lower visibilities in the KRHI/KAUW/KCWA
TAFS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 4 PM CDT this afternoon for WIZ040-
050.
&&
DISCUSSION.....Eckberg
AVIATION.......Eckberg
Hazardous weather outlook, Sep 20, 2:12 PM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
312 PM CDT Sat Sep 20 2025
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
312 PM CDT Sat Sep 20 2025
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Rest of the Afternoon and Tonight
Isolated to scattered thunderstorms are expected over most of the
area. Some of the strongest storms could produce small hail and
gusty winds for the rest of the afternoon into early this
evening, although the risk of severe weather is low. The greatest
risk of stronger storms will be across central and east-central
WI. Heavy rainfall and localized flooding is also possible.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorms will be possible Sunday and Monday. The risk of
severe weather remains low. Heavy rainfall and localized flooding
is possible.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any hail and flooding to the
National Weather Service in Green Bay.
LMZ521-522-541>543-212015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
312 PM CDT Sat Sep 20 2025
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Rest of the afternoon and Tonight
Isolated to scattered thunderstorms are possible at times. Any
storm could pose a hazard to mariners.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Thunderstorms will be possible at times Sunday and Monday. Any
storm could pose a hazard to mariners.
Eckberg
In the hours before
Special weather statement, Sep 20, 2:44 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
344 PM CDT Sat Sep 20 2025
WIZ035-036-202130-
Wood WI-Portage WI-
344 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND
SOUTHWESTERN PORTAGE COUNTIES THROUGH 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Rome, or 9 miles south of Wisconsin Rapids, moving north at 20
mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wisconsin Rapids around 350 PM CDT.
Lake Wazeecha around 355 PM CDT.
Other locations impacted by this storm include Kellner, Nekoosa,
Biron, Meehan, Rudolph, Port Edwards, and Plover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4451 8988 4450 8957 4425 8968 4425 8994
TIME...MOT...LOC 2044Z 191DEG 17KT 4426 8980
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschSpecial weather statement, Sep 20, 2:48 PM CST, 2 hours before
Special Weather Statement
National Weather Service Green Bay WI
348 PM CDT Sat Sep 20 2025
WIZ038-048-202130-
Outagamie WI-Winnebago WI-
348 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WINNEBAGO AND
SOUTHWESTERN OUTAGAMIE COUNTIES THROUGH 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fremont, or 13 miles west of Appleton, moving north at
10 mph.
HAZARD...Wind gusts up to 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Winnebago and southwestern Outagamie Counties, including the
following locations... Medina, Greenville, Dale, and Hortonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8873 4427 8874 4435 8874 4430 8849
4417 8863
TIME...MOT...LOC 2047Z 198DEG 7KT 4424 8867
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KrukSpecial weather statement, Sep 20, 3:28 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
428 PM CDT Sat Sep 20 2025
WIZ035-036-202215-
Wood WI-Portage WI-
428 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND WESTERN
PORTAGE COUNTIES THROUGH 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Wazeecha, or 8 miles northeast of Wisconsin Rapids, moving north
at 20 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Stevens Point around 430 PM CDT.
Whiting around 435 PM CDT.
Other locations impacted by this storm include Park Ridge,
Coddington, North Star, Meehan, Dancy, Rudolph, Ellis, Kellner,
Junction City, and Plover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4425 8964 4431 8982 4469 8979 4468 8938
4424 8958
TIME...MOT...LOC 2127Z 192DEG 16KT 4444 8968
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschSpecial weather statement, Sep 20, 3:29 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Sep 20 2025
WIZ036-037-045-202215-
Waupaca WI-Waushara WI-Portage WI-
429 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PORTAGE...NORTH
CENTRAL WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES THROUGH 515 PM
CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartman Creek State Park, or 8 miles southwest of Waupaca, moving
north at 20 mph.
HAZARD...Wind gusts up to 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Waupaca, Hartman Creek State Park, and Chain O' Lakes-King around
435 PM CDT.
Other locations impacted by this storm include Saxeville, Rural, Lind
Center, Mount Morris, Wild Rose, Emmons Creek Barrens, Scandinavia,
Sheridan, Heffron, and Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4406 8916 4414 8936 4456 8924 4448 8891
TIME...MOT...LOC 2129Z 196DEG 19KT 4426 8919
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BerschLocal storm report, Sep 20, 3:36 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
436 PM CDT Sat Sep 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 5 SSW Rural 44.24N 89.19W
09/20/2025 M0.50 Inch Waupaca WI Trained Spotter
&&Special weather statement, Sep 20, 4:40 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
540 PM CDT Sat Sep 20 2025
WIZ037-038-048-202330-
Waupaca WI-Outagamie WI-Winnebago WI-
540 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WINNEBAGO...
EASTERN WAUPACA AND WESTERN OUTAGAMIE COUNTIES THROUGH 630 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
New London, or 15 miles west of Appleton, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
New London around 545 PM CDT.
Other locations impacted by this storm include Nichols, Leeman,
Northport, Sugar Bush, Shiocton, Wolf River Bottoms Wildlife Area,
Hortonville, Stephensville, Medina, and Deer Creek Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4425 8887 4461 8876 4457 8836 4420 8860
TIME...MOT...LOC 2240Z 199DEG 20KT 4431 8869
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Bersch